Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 124, NWS Cleveland, OH

July 29, 1999Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 29, 1999, 10:47 PM EDT for Lucas County, Wood County, Ohio. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 29, 1999, 10:47 PM EDT (02:47 UTC)
Expired
Jul 29, 1999, 11:50 PM EDT
In force
63 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 131 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 10:59 PM EDTHail 0.75Whitehouse, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 1999-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 1999-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
2353 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS1 KCLE 300249 RRA
SVRCLE
OHC095-173-300350-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1047 PM EDT THU JUL 29 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWESTERN OHIO
  WOOD COUNTY IN NORTHWESTERN OHIO

* UNTIL 1150 PM EDT

* AT 1046 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...
  A SEVERE THUNDERSTORM... 10 MILES EAST OF WAUSEON OR 9 MILES
  NORTHWEST OF GRAND RAPIDS... MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  GRAND RAPIDS
  BOWLING GREEN
  PORTAGE


SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
$$

KOSARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:40 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 29, 9:40 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
940 PM EDT THU JUL 29 1999

TROUGH AT SFC TO H7 SWINGING SE ACRS MI AND A FEW TSTORMS POPPING
UP. S/WV AT H5 A LITTLE AHEAD OF LWR LVL ACTIVITY AND CAUSED A FEW
LIGHT SHOWERS EARLIER ACRS EXTREME NE OH AND NW PA. ATMOSPHERE HAS
BEEN CAPPED SOLIDLY TODAY BUT IS DESTABILIZING AHD OF TROUGH. XPECT
ACTIVITY IN NW OH TO DIMINISH AS TROUGH SWINGS THROUGH BY EARLY
MORNING BUT ACTIVITY WL LIKELY EXPAND A BIT OVR LERI WHERE 80 DEGREE
WATER TEMP WL HELP DESTABILIZE AIR MASS. WITH HEIGHTS RISING ALOFT
AND LITTLE IN THE WAY OF ISENTRPOIC LIFT STORMS SHOULD NOT GET
CARRIED AWAY AS DID LAST NIGHT. WILL CONTINUE WITH SCT TSTORM FCST
TNGT ESPECIALLY NE OH AND NW PA. NO OTHER CHANGES. OZFCLE SOON.

.CLE...NONE.
KOSARIK

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.